MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the intraocular lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A patient contacted abbott medical optics to report that he had lenses implanted (b)(6) 2016, in his right eye and then his left eye.Patient reports he has not been happy with the lenses.He reports his vision is worse in the left eye but bad enough in the right eye to be a problem when driving at night.He indicated that his doctor told him he has to live with it, but patient stated he is not satisfied with that answer.A call was made to the patient who reported he is seeing streaks/spikes of light mostly in the left eye but also a bit on the right eye.Headlights are an issue.Driving at night is difficult; one headlight appears as three.Daytime is fine.Has seen his doctor twice (in (b)(6)) and was told he has to live with it and should consider not driving at night.Vision was 20/15 in the right eye following initial surgery, but after the second surgery the vision is not nearly as clear.He does not know his current vision but the prescription on his new glasses for the right eye is sphere -.25, cylinder.50, axis 005; left eye sphere -.75, cylinder 1.50, axis 135.The patient has not received his new glasses yet.It was suggested to the patient that he may want to seek a second opinion from another doctor.No further information was provided.As the patient has two lenses implanted an mdr will be provided for each lens.This report represent the lens implanted in the patient's right eye.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6344432
Report Number9614546-2017-00116
Device Sequence Number18997470
Product Code HQL
UDI-Device Identifier05050474552814
UDI-Public(01)05050474552814(17)190403
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/03/2019
Device Model NumberZCT225
Device Catalogue NumberZCT225U240
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;